MAUDE Adverse Event Report: MINERVA SURGICAL, INC. MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE
Catalog Number MIN9770
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in (b)(6) 2024 (exact date unknown) a minerva endometrial ablation procedure was performed in a patient suffering from aub and bacterial vaginosis.Following an uneventful ablation procedure, the patient developed endometritis and underwent a hysterectomy.
 
Additional Manufacturer Narrative
Multiple attempts were made (via email and phone) to collect additional information on the reported case have been made.All remained unanswered.No additional information is available.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.Based on the reported information the device was used off-label.Minerva ablation system is contraindicated for use in a patient with an active genital or urinary tract infection.The operator's manual specifically states: · section 5.0 contraindications - the minerva endometrial ablation system is contraindicated for use in a patient with active genital or urinary tract infection at the time of the procedure (e.G., cervicitis, vaginitis, endometritis, salpingitis or cystitis).· section 8.1.3 methods / exclusion criteria - active infection of the genitals, vagina, cervix, uterus or urinary tract at the time of the procedure.

Brand Name
MINERVA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE HANDPIECE
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
rachel nankervis
4255 burton drive
santa clara, CA 95054
MDR Report Key21942659
Report Number3011011193-2025-00006
Device Sequence Number20928245
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberMIN9770
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale